Insulin shots in the abdomen

Little girl lost
By Little girl lost Latest Reply 2014-09-09 17:36:05 -0500
Started 2014-09-04 19:08:00 -0500

Hi I'm new, and I would like to know if any one else experiences this too. I am type two diabetic and I use to give myself shots in the abdomen. Now I do the arms instead. I notice that I still develop bruising on my abdomen, right now I have some on my upper abdomen that I am concern about. the E.R. doctor told me not to worry because my blood tests are normal. What could be causing these bruising. Is it the fact that I use to give myself shots there or what. Please help.

Tags: insulin

8 replies

Stuart1966
Stuart1966 2014-09-06 22:35:40 -0500 Report

Not a fan of seeing doctors unless critically necessary, the bruising could be many things, some entirely benign, others needing immediate diagnosis . Until you get a medical diagnosis, from a professional, any of us are merely guessing.

What are we talking about here, deep bruises? Something only on the surface? How big are we talking about? How many? How long ago did they appear, immediately after the shot(s) or a couple days, weeks, months later? More detail might help define the issue better… give us (non professionals) a context to work with.

Gabby
GabbyPA 2014-09-05 18:54:53 -0500 Report

The only place I don't bruise when I give myself shots is my thighs. Sometimes my tummy looks like I have an abusive spouse. I don't know why you would have them "reappear" after you are not giving shots in that area. The things I learned to help not bruise so bad is first: if it hurts going in, I am in a bad spot and need to move to a less sensitive spot. Then If I don't rub the spot I give my shot in, it helps to not make it bruise.

Stuart1966
Stuart1966 2014-09-06 22:46:39 -0500 Report

If its SLOW going in, there's a technique problem to begin with. I never realized how slowly I did it, until twenty-five years ago, I went for a procedure check-up at one of the huge diabetic clinics in the region. The nurse took a look at my injection technique and asked me gently why I took so long… she was a professional with a good amount of time with diabetics. She said nothing, read my background then she gave me a self injector toy to use until I was ready to be rid of it, and shoot much faster. In time I did though I have it, and may use it at some point, if/when I grow weary again.

Could also be an angle thing too, but a lot depends on the procedure as well as the location she's using.

The wrong angle, too blessed slow… looks like I took gentle blows (from Pheonix-Eye) to my abdomen. Not pretty… but happens occasionally.

Could easily be she's just too close to the rib cage too, unlikely but possible too.

Gabby
GabbyPA 2014-09-07 13:56:15 -0500 Report

I never knew that. I don't go real slow, but when it's cold, it is a creepy feeling going in. I just I will just have to take the "plunge" and go for it to see if that helps. I know if I nick something, it's never good either. most times, my needle comes out with no issue, but once in a while I get a drop of blood when I pull it out. I know then I will bruise.

TooSweet60
TooSweet60 2014-09-07 18:04:29 -0500 Report

If I may comment, using Lantus Solostar Pen, I seem to bleed a bit each time.and it bruises a bit and burns. Needle so little. I had to slow how fast i push the insulin because it leaks out if too fast, is that normal?

Stuart1966
Stuart1966 2014-09-09 17:36:05 -0500 Report

Where are you storing your insulin, right before you use it???

The burning you describe hints that the insulin is COLD… it should not be. Room temp will make the burn go away…

Gabby
GabbyPA 2014-09-07 19:27:41 -0500 Report

I don't know. I use the vial and syringe. So my needle is long, I see it go in and I see my insulin go in.

jayabee52
jayabee52 2014-09-04 19:34:34 -0500 Report

Howdy Little girl lost
WELCOME to Diabetic connect

There are multiple reasons you could be expeiencing bruises in your abdominal region. You could look at WebMD's symptom checker here ~ http://symptomchecker.webmd.com/multiple-symp...

Or you could look here ~ http://www.rightdiagnosis.com/sym/stomach_bru...

Reading both of these there are some very serious conditions mentioned and even though the ER doc told you your blood tests are "normal" I'd check with my regular Dr to rule out some specific, potentially life threatening conditions. Those conditions may have nothing to do with the fact that you used to inject insulin there,

I pray the ER doc is right and it is not serious, but better safe than sorry!

James